ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Effective Fokker-Planck equation: Path-integral formalism

Venkatesh, TG and Patnaik, LM (1993) Effective Fokker-Planck equation: Path-integral formalism. In: Physical Review E, 48 (4). pp. 2402-2412.

[img] PDF
Restricted to Registered users only

Download (1MB) | Request a copy


We derive an effective Fokker-Planck equation for a nonlinear non-Markovian stochastic process using pathintegral formalism. The effective Fokker-Planck equation of our approximation scheme is local in state space and local in time, and its diffusion constant remains positive over the entire state space for all noise correlation time. The mean first passage time (MFPT) and the stationary probability density function (SPDF) for the case of a bistable potential driven by Ornstein-Uhlenbeck noise are computed The MFPT is compared with that of earlier theories and with the numerical simulation results. The SPDF is compared with that of the results obtained through the matrix continued-fraction method. Interesting connections between the path-integral method and the functional-calculus approach to the colored noise problem are brought out.

Item Type: Journal Article
Publication: Physical Review E
Publisher: APS
Additional Information: Copyright of this article belongs to The American Physical Society.
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Date Deposited: 27 Nov 2006
Last Modified: 19 Sep 2010 04:32
URI: http://eprints.iisc.ac.in/id/eprint/8914

Actions (login required)

View Item View Item